MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-906
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic surgery, while suturing the uterus, the surgeon thought that the needle was blunt, however on close inspection the tip was missing.An on-call consultant was called in and performed an abdominal and pelvic x-ray to make sure that the tip had not fallen into the body, which was not found.Surgical time was extended by 30 minutes or more due to the product condition.Another suture was opened to complete the case.
 
Additional Manufacturer Narrative
Additional information: b5, d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of two devices.A tactile and microscopic inspection of the sealed suture was performed with no abnormalities.The visual inspection of the opened sample noted one partial suture and one partial needle.The needle was received broken and with the tip missing.Upon microscopic inspection, instrument marks were noted but not near the break site.Functionally, a bend moment test was performed on the sealed sample and the results met the specifications for this product.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic surgery, while suturing the uterus, the surgeon thought that the needle was blunt, however on close inspection the tip was missing.An on-call consultant was called in and performed an abdominal and pelvic x-ray to make sure that the tip had not fallen into body, which was not found.Surgical time was extended by 30 minutes due to the product condition.Another suture was opened to complete the case.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9519660
Report Number9612501-2019-02521
Device Sequence Number10856203
Product Code GAM
UDI-Device Identifier10884521043282
UDI-Public10884521043282
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberCL-906
Device Catalogue NumberCL-906
Device Lot NumberD9E0904Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;